EconPapers    
Economics at your fingertips  
 

Additive Nonparametric Instrumental Regressions: A Guide to Implementation

Samuele Centorrino, Feve Frederique and Florens Jean-Pierre
Additional contact information
Florens Jean-Pierre: Toulouse School of Economics, University Toulouse I Capitole, Toulouse, France

Journal of Econometric Methods, 2017, vol. 6, issue 1, 25

Abstract: We present a review on the implementation of regularization methods for the estimation of additive nonparametric regression models with instrumental variables. We consider various versions of Tikhonov, Landweber-Fridman and Sieve (Petrov-Galerkin) regularization. We review data-driven techniques for the sequential choice of the smoothing and the regularization parameters. Through Monte Carlo simulations, we discuss the finite sample properties of each regularization method for different smoothness properties of the regression function. Finally, we present an application to the estimation of the Engel curve for food in a sample of rural households in Pakistan, where a partially linear specification is described that allows one to embed other exogenous covariates.

Keywords: endogeneity; ill-posed inverse problem; instrumental variables; nonparametric (search for similar items in EconPapers)
JEL-codes: C01 C14 C18 C26 (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/jem.2017.6.issue- ... -0010.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Additive Nonparametric Instrumental Regressions: A Guide to Implementation (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:jecome:v:6:y:2017:i:1:p:25:n:5

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/jem

Access Statistics for this article

More articles in Journal of Econometric Methods from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2019-06-17
Handle: RePEc:bpj:jecome:v:6:y:2017:i:1:p:25:n:5